MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0730
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection and the reported failure was confirmed.In addition, the following reportable malfunctions were identified during the device evaluation: the coated portion of the cutting wire was torn.Based on the results of the investigation, it was determined that the cutting wire was broken at proximal end site.It's likely the coating portion peeled off because the cutting wire was moved back and forth while the coated portion was in contact with the distal metal part of endoscope.Furthermore, probable causes of the broken cutting wire include: 1) the coated portion was torn.2) the cutting wire was exposed by the tear.3) the exposed wire came in contact with the endoscope.4) the device was energized with high-frequency current while the exposed part of wire was in contact with the endoscope.5) the energization caused an electric discharge, resulting in break of the cutting wire.A definitive root cause of the reportable malfunctions could not be identified.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported that while using the single use 3-lumen sphincterotome v the cutting wire of the papillotome broke or was damaged when cutting under tension.The reported malfunction occurred during a therapeutic endoscopic retrograde cholangio-pancreatography.The procedure was completed using a similar device.There were no reports of patient harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction is being made to previously submitted g3 - date received by manufacturer, which was not late.The correct date was [01/10/2025].

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21338652
Report Number9614641-2025-00132
Device Sequence Number3759090
Product Code KNS
UDI-Device Identifier04953170184055
UDI-Public04953170184055
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0730
Device Lot Number3XV13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown